Illinois, 2004

Lightning Strike in Illinois, July 5, 2004

July 5, 2004 · NWS LSX · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 5, 1:15 AM CST, 7 hours earlier.

Area forecast discussion, Jul 5, 1:15 AM CST, 7 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
215 AM CDT MON JUL 5 2004

.DISCUSSION...
A FRONT EXTENDED FROM SOUTHERN WI ACROSS IA INTO WESTERN NEB EARLY
THIS MORNING WITH LARGE HIGH PRESSURE SYSTEM OVER SOUTHERN CANADA
AND THE NORTHERN PLAINS/UPPER MIDWEST. MODELS HAVE BEEN FAIRLY
CONSISTENT IN POSITION OF COLD FRONT ACROSS NORTHWEST MO TUESDAY
MORNING.  THE GFS, ETA AND UKMET ARE ALL SIMILAR IN FORECASTING THE
FRONT TO EXTEND FROM SOUTHERN IN ACROSS THE BOOTHEEL INTO SOUTHERN
OK BY 12Z WEDNESDAY. WILL BUMP POPS INTO LIKELY CATEGORY FOR TUESDAY
WITH EXPECTED COLD FRONT PASSAGE.  HIGH PRESSURE WILL BUILD INTO THE
REGION TUESDAY NIGHT.  AS A RESULT, SHOULD GET A BREAK IN THE RAIN
FROM TUESDAY NIGHT THROUGH WEDNESDAY NIGHT.

850 MOISTURE WAS POOLED LAST EVENING FROM THE SOUTHERN PLAINS INTO
THE CENTRAL PLAINS. HOT 850 AIR WILL ADVECT ACROSS MOST OF THE
REGION TODAY WITH 20-22C TEMPS.  THE GFS CONTINUES TO BE MORE
AGRESSIVE THAN THE ETA OR UKMET WITH THE COOLEST TEMPS AT 850 ACROSS
NORTHERN AND CENTRAL MO FROM TUESDAY NIGHT THROUGH WEDNESDAY. COOL
DOWN DOESNT LAST LONG THOU, WITH MUCH WARMER AIR SPREADING BACK
INTO CENTRAL MO BY THURSDAY MORNING.

MCS CONTINUES TO ROLL ACROSS KS TOWARD WEST CENTRAL/NORTHWEST MO.
NEW WW JUST ISSUED.  850 MB PROFILER WINDS ACROSS KS SHOW A 40 KT
JET HAS DEVELOPED WITH SIGNIFICANT CONVERGENCE INTO SYSTEM.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.IL...NONE.

&&
Hazardous weather outlook, Jul 5, 4:00 AM CST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
500 AM CDT MON JUL 5 2004

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-061200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
500 AM CDT MON JUL 5 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EASTERN
MISSOURI AND PORTION OF WEST CENTRAL AND SOUTHWEST ILLINOIS

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE WEATHER ACROSS THE AREA TODAY AND
TONIGHT. THUNDERSTORMS ARE DEVELOPING IN CENTRAL MISSOURI EARLY THIS
MORNING AND THEY WILL MOVE INTO NORTHEAST MISSOURI DURING THE
MORNING HOURS.  ALSO FEW STORMS COULD REACH SEVERE LEVEL WITH STRONG
AND GUSTY WIND UP TO 55 MPH AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE CHANCE FOR THUNDERSTORMS CONTINUES ON TUESDAY.  SOME OF THE
THUNDERSTORMS COULD BE SEVERE ESPECIALLY ON TUESDAY AS A COLD FRONT
MOVES THROUGH THE AREA.  AFTER A BREAK WEDNESDAY INTO FRIDAY...THE
CHANCE FOR THUNDERSTORMS WILL RETURN AGAIN OVERNIGHT FRIDAY NIGHT AS
WARM AND HUMID AIR BEGINS FLOWING BACK INTO THE AREA.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

In the hours before

Local storm report, Jul 5, 7:47 AM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
847 AM CDT MON JUL 05 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0835 AM     BLIZZARD         WEBSTER GROVES          38.59N 90.35W
07/05/2004                   ST. LOUIS          MO   TRAINED SPOTTER

&&

PRZYBYLINSKI
Local storm report, Jul 5, 7:54 AM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
854 AM CDT MON JUL 05 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0745 AM     TSTM WND DMG     TROY                    38.73N 89.89W
07/05/2004                   MADISON            IL   AMATEUR RADIO

            SEVERAL LARGE TREE LIMBS AND TREES DOWN IN THE TOWN

&&

PRZYBYLINSKI
Local storm report, Jul 5, 7:54 AM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
854 AM CDT MON JUL 05 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0745 AM     TSTM WND DMG     TROY                    38.73N 89.89W
07/05/2004                   MADISON            IL   AMATEUR RADIO

            SEVERAL LARGE TREE LIMBS AND TREES DOWN IN THE TOWN

&&

PRZYBYLINSKI
Special weather statement, Jul 5, 7:54 AM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
854 AM CDT MON JUL 5 2004

ILC149-MOC007-019-027-051-127-135-137-163-173-205-051500-
AUDRAIN-BOONE-CALLAWAY-COLE-MARION-MONITEAU-MONROE-PIKE-PIKE IL-
RALLS-SHELBY-
854 AM CDT MON JUL 5 2004

...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR A PORTION
OF CENTRAL AND NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS...

THE THREAT OF SEVERE WEATHER HAS DIMINISHED ACROSS THE REGION.
THEREFORE THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED.

THE WATCH IS NO LONGER IN EFFECT FOR MONITEAU...COLE...BOONE...
CALLAWAY...AUDRAIN...MONROE...RALLS AND PIKE COUNTIES IN MISSOURI
AND PIKE COUNTY ILLINOIS.
Local storm report, Jul 5, 8:02 AM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
902 AM CDT MON JUL 05 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0845 AM     TSTM WND DMG     HERMANN                 38.70N 91.43W
07/05/2004                   GASCONADE          MO   LAW ENFORCEMENT

            FEW LARGE TREES DOWN IN TOWN

&&

PRZYBYLINSKI
Local storm report, Jul 5, 8:02 AM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
902 AM CDT MON JUL 05 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0845 AM     TSTM WND DMG     HERMANN                 38.70N 91.43W
07/05/2004                   GASCONADE          MO   LAW ENFORCEMENT

            FEW LARGE TREES DOWN IN TOWN

&&

PRZYBYLINSKI

The radar

The St Louis radar (KLSX), 69 km away, was scanning. The volume nearest the first event began at 14:13 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Madison

When
July 5, 8:15 AM CST
Where
Madison County, Collinsville
Reported by
NEWSPAPER
Coordinates
38.830, -89.905 (the zone’s center; the record gives no point)

A lightning strike started several fires at a home in Collinsville. The home suffered extensive damage.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2004Every state in 2004This day in weather historyWarnings in Illinois, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409714.